Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Apr 30, 2021, 5:49 AM CDT for San Patricio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 30, 2021, 6:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -5.8
The text
As transmitted.
510 WWUS84 KCRP 301049 SPSCRP Special Weather Statement National Weather Service Corpus Christi TX 549 AM CDT Fri Apr 30 2021 TXZ243>246-343-344-346-301130- Inland Nueces-Inland San Patricio-Coastal Refugio-Coastal Nueces-Coastal San Patricio-Inland Refugio-Coastal Aransas- 549 AM CDT Fri Apr 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...CENTRAL NUECES...EASTERN SAN PATRICIO AND SOUTHWESTERN REFUGIO COUNTIES... At 548 AM CDT, a strong thunderstorm was located over Taft, moving north at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Corpus Christi, Portland, Sinton, Taft, Gregory, Bayside, Corpus Christi North Beach, Downtown Corpus Christi, Taft Southwest and Tuloso. This includes the following highways... Interstate 37 between mile markers 1 and 9. US Highway 181 between mile markers 618 and 648. US Highway 77 between mile markers 638 and 650. If outdoors, consider seeking shelter inside a building. LAT...LON 2780 9755 2816 9755 2810 9717 2777 9735 TIME...MOT...LOC 1048Z 190DEG 18KT 2795 9742 $$ TC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 5:28 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 30, 5:28 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
528 AM CDT Fri Apr 30 2021
.SHORT TERM (Today through Saturday)...
A quasi-stationary front along the Coastal Bend and its
associated surface trough has combined with deep Gulf moisture
(PWATs around 2.2" per satellite obs) to generate numerous showers
and thunderstorms across the coastal waters early this morning.
This activity is expected to slowly drift inland through this
afternoon as the aforementioned boundary retreats westward,
bringing the deep moisture along the way. Moisture convergence
along this boundary, low CAPE and upper level support from a
series of disturbances bordering a cut-off low over north central
Mexico will provide the setting for efficient rain producer slow
moving thunderstorms. With these and other considerations in mind,
WPC has opted for placing eastern portions of our CWA under a
Moderate Risk for excessive rainfall through tonight, and a Flash
Flood Watch has been issued. Rainfall amounts anywhere from 2-4"
with isolated 6" or more will be possible through the period. As
the upper low moves eastward tonight through Saturday it will
prompt additional convection into the area. A Marginal Risk of
severe thunderstorms is in store today through Saturday.
Convection should diminish from west to east late Saturday
afternoon.
Minor coastal flooding is expected at the time of high tide this
morning, with P-ETSS guidance indicating tides reaching 2.0 feet
MSL. A Coastal Flood Advisory remains in effect through 1 PM
today. Minor coastal flooding will be possible again early Saturday
morning. In addition, long period swells will maintain a High
risk of rip currents today.
&&
.LONG TERM (Saturday Night through Thursday)...
Expect convection Saturday night/early Sunday, in response to the
upper level disturbance. Drier Sunday afternoon/evening, as the
upper system moves east. The GFS/ECMWF predict another upper system
to move across the SWRN CONUS Monday/Tuesday. Expect the upper
system, and moisture convergence along the corresponding boundary,
to contribute to at least isolated convection Tuesday over the ERN
CWA. Drier Tuesday night-Thursday. ETSS output suggests coastal
flooding Sunday/Monday during the times of high tide.
&&
.MARINE...
A stationary boundary along the coast will continue to lead to
scattered to numerous showers and thunderstorms across the coastal
waters this morning. Winds across the northern marine zones are
expected to increase to moderate to strong levels later this
afternoon, with Small Craft Advisory conditions developing. A
Small Craft Advisory will be in effect through this evening.
Scattered to numerous showers and thunderstorms will be likely
again tonight and Saturday, along with a moderate onshore flow.
Expect convection Saturday night/Sunday in response to an upper
level disturbance. Drier conditions late Sunday as the system
moves east. Surface low MSLP over the SRN Plains will maintain
moderate onshore flow Sunday/Monday. Another upper system, and
associated frontal boundary, may generate isolated convection
Tuesday. Drier Tuesday night after frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 71 78 69 88 / 80 80 80 50 10
Victoria 77 69 77 67 85 / 80 80 90 50 10
Laredo 83 69 84 67 98 / 60 80 70 20 10
Alice 81 69 80 67 93 / 80 90 90 40 10
Rockport 80 72 80 70 83 / 80 80 80 50 20
Cotulla 82 69 82 66 96 / 70 80 80 20 10
Kingsville 81 70 80 67 91 / 80 80 80 40 10
Navy Corpus 79 72 78 71 83 / 80 80 80 50 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 1 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory from 1 PM this afternoon to 1 AM CDT
Saturday For the following zones: Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
ANM/88...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Apr 30, 5:41 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 541 AM CDT Fri Apr 30 2021 TXZ229>234-239>247-342>347-442-443-447-011045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 541 AM CDT Fri Apr 30 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Coastal Flood Advisory is in effect through 1 PM today. There is a High risk of rip currents for Gulf facing beaches through this evening. Scattered to numerous thunderstorms are expected today and tonight. Some of the storms will be capable of producing strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor coastal flooding is possible during morning high tide cycles Saturday. Scattered to numerous thunderstorms are expected over South Texas Saturday and Saturday night, with locally heavy rainfall possible over the Coastal Plains. Isolated thunderstorms Tuesday. GMZ230-235-250-255-270-275-011045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 541 AM CDT Fri Apr 30 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the northern bays and coastal waters from 1 PM today through 1 AM Saturday. Scattered to numerous thunderstorms are expected today through tonight. Some of the storms will be capable of producing strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are expected Saturday through Sunday morning. Isolated thunderstorms Tuesday. 88/87
In the hours before
Special weather statement, Apr 30, 4:40 AM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 440 AM CDT Fri Apr 30 2021 TXZ242-243-342-343-301015- Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg- 440 AM CDT Fri Apr 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND NORTHEASTERN KLEBERG COUNTIES... At 439 AM CDT, a strong thunderstorm was located 7 miles southwest of South Texas Botanical Gardens, or 13 miles south of Corpus Christi, moving north at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Corpus Christi, Flour Bluff, Corpus Christi Country Club, South Texas Botanical Gardens, Cabaniss Field, Kings Crossing Subdivision, Bay Area Medical Center, Spohn Hospital South, Texas A&M University Corpus Christi, Waldron Field, La Palmera Mall, Petronila, Chapman Ranch and Corpus Christi Naval Air Station. If outdoors, consider seeking shelter inside a building. LAT...LON 2739 9740 2743 9760 2776 9760 2770 9725 TIME...MOT...LOC 0939Z 191DEG 19KT 2756 9748 TC
Special weather statement, Apr 30, 5:09 AM CDT, 40 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 509 AM CDT Fri Apr 30 2021 TXZ243-244-343-344-301045- Inland Nueces-Inland San Patricio-Coastal Nueces-Coastal San Patricio- 509 AM CDT Fri Apr 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND SOUTHEASTERN SAN PATRICIO COUNTIES... At 509 AM CDT, a strong thunderstorm was located over Cabaniss Field, or over Corpus Christi, moving north at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Corpus Christi, Portland, Corpus Christi International Airport, Ingleside, Odem, Gregory, Ingleside On The Bay, Flour Bluff, Corpus Christi North Beach, Kings Crossing Subdivision, Bay Area Medical Center, Del Mar College East Campus, Spohn Hospital South, Del Mar College West Campus, Texas A&M University Corpus Christi, Clarkwood, Waldron Field, La Palmera Mall, Corpus Christi Country Club and South Texas Botanical Gardens. This includes the following highways... Interstate 37 between mile markers 1 and 11. US Highway 181 between mile markers 638 and 648. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2759 9755 2796 9758 2790 9720 2756 9733 TIME...MOT...LOC 1009Z 191DEG 20KT 2774 9744 TC
Special weather statement, Apr 30, 5:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 549 AM CDT Fri Apr 30 2021 TXZ243>246-343-344-346-301130- Inland Nueces-Inland San Patricio-Coastal Refugio-Coastal Nueces-Coastal San Patricio-Inland Refugio-Coastal Aransas- 549 AM CDT Fri Apr 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...CENTRAL NUECES...EASTERN SAN PATRICIO AND SOUTHWESTERN REFUGIO COUNTIES... At 548 AM CDT, a strong thunderstorm was located over Taft, moving north at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Corpus Christi, Portland, Sinton, Taft, Gregory, Bayside, Corpus Christi North Beach, Downtown Corpus Christi, Taft Southwest and Tuloso. This includes the following highways... Interstate 37 between mile markers 1 and 9. US Highway 181 between mile markers 618 and 648. US Highway 77 between mile markers 638 and 650. If outdoors, consider seeking shelter inside a building. LAT...LON 2780 9755 2816 9755 2810 9717 2777 9735 TIME...MOT...LOC 1048Z 190DEG 18KT 2795 9742 TC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:41 AM CDT | Special Marine Warning | CRP | 34 min | |
| Apr 30, 3:02 AM CDT | Special Marine Warning | CRP | 43 min | |
| Apr 30, 3:40 AM CDT | Special Marine Warning | CRP | 50 min | |
| Apr 30, 4:15 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 39 hr |
| Apr 30, 4:22 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 15 hr |
| Apr 30, 4:24 AM CDT | Small Craft Advisory | CRP | 21 hr | |
| Apr 30, 4:40 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| Apr 30, 5:09 AM CDT | Special Weather Statement | CRP | Nueces | 36 min |
| Apr 30, 7:19 AM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 3 hr |
| Apr 30, 8:24 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| Apr 30, 8:50 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Apr 30, 3:54 PM CDT | Special Marine Warning | CRP | 66 min | |
| Apr 30, 6:46 PM CDT | Special Weather Statement | CRP | La Salle | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.